Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244138] of Stephanos Venakides

Papers Published

  1. Komineas, S; Shipman, SP; Venakides, S, Continuous and discontinuous dark solitons in polariton condensates, Physical Review B - Condensed Matter and Materials Physics, vol. 91 no. 13 (April, 2015), ISSN 1098-0121 [doi]
    (last updated on 2017/12/16)

    Abstract:
    Bose-Einstein condensates of exciton-polaritons are described by a Schrödinger system of two equations. Nonlinearity due to exciton interactions gives rise to a frequency band of dark soliton solutions, which are found analytically for the lossless zero-velocity case. The soliton's far-field value varies from zero to infinity as the operating frequency varies across the band. For positive detuning (photon frequency higher than exciton frequency), the exciton wave function becomes discontinuous when the operating frequency exceeds the exciton frequency. This phenomenon lies outside the parameter regime of validity of the Gross-Pitaevskii (GP) model. Within its regime of validity, we give a derivation of a single-mode GP model from the initial Schrödinger system and compare the continuous polariton solitons and GP solitons using the healing length notion.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320